Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 30, 2011, 8:13 PM EDT for Miami-Dade County, Florida. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 30, 2011, 8:13 PM EDT (00:13 UTC)
- Expired
- Oct 30, 2011, 9:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 8:42 PM EDT | FUNNEL CLOUD | Cutler Ridge, FL | PUBLIC REPORTED WATERSPOUT TO METRO DADE PD ABOUT 1 MILE EAST OF BLACK POINT MARINA |
| Oct 30, 8:44 PM EDT | TSTM WND GST 70 | Cutler Ridge, FL | A TRAINED SPOTTER REPORTED 60-70 MPH WINDS AT CUTLER BAY AT THE INTERSECTION OF CARRIBEAN AND MARLIN ROADS... |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
372
WWUS82 KMFL 310013
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
813 PM EDT SUN OCT 30 2011
FLZ073-074-173-310100-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
813 PM EDT SUN OCT 30 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL MIAMI-DADE COUNTY
* UNTIL 900 PM EDT
* AT 806 PM EDT...REGIONAL RADARS INDICATE HEAVY SHOWERS WITH
POSSIBLE FUNNEL CLOUDS 5 MILES SOUTHEAST OF CUTLER BAY...AND
MOVING NORTHWEST AT 5 MPH.
* THE STORM WILL AFFECT...
CUTLER BAY...
PALMETTO BAY...
AND SURROUNDING COMMUNITIES.
ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2561 8030 2559 8031 2557 8030 2554 8031
2553 8031 2553 8032 2562 8047 2574 8033
2563 8027
TIME...MOT...LOC 0012Z 153DEG 6KT 2555 8029
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 30, 7:30 PM EDT, 43 minutes earlier.
Area forecast discussion, Oct 30, 7:30 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
730 PM EDT SUN OCT 30 2011
.AVIATION...MVFR WILL PREVAIL WITH SOME BRIEF IFR BUT DIFFICULT TO
TIME...SO WILL AMEND AS NEEDED. RAIN WILL CONTINUE TO DEVELOP
ACROSS THE AREA WITH LOW CIGS PREVAILING BETWEEN 1-2K FT. PERIODS
OF HEAVY RAIN ARE EXPECTED WITH BRIEF IFR CIGS AND VIS OVERNIGHT.
SLIGHT RISK OF A TSTORM BUT NOT ENOUGH TO INCLUDE IN THE TAFS AT
THIS TIME. THERE COULD STILL BE PERIODS OF MVFR/IFR MONDAY BUT
OVERNIGHT SHOULD BE WORSE.
&&
.PREV DISCUSSION... /ISSUED 252 PM EDT SUN OCT 30 2011/
DISCUSSION...A STATIONARY FRONT IS CURRENTLY LOCATED OVER FAR SOUTH
FLORIDA AS A STRONG SHORTWAVE APPROACHES THE EASTERN GULF OF
MEXICO. THESE FEATURES WILL WORK TO INCREASE LIFT ACROSS THE
LOCAL AREA, WHILE MAINTAINING DEEP MOISTURE IN PLACE. ALTHOUGH
THE HIGHEST RAIN CHANCES WILL INITIALLY BE OVER THE SOUTHEAST
PORTION OF THE REGION, PRECIPITATION PROBABILITIES WILL INCREASE
ACROSS MUCH OF THE CWA BY EARLY MONDAY.
THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AND POSSIBLE
FLOODING, ESPECIALLY IN URBAN AREAS THAT HAVE ALREADY EXPERIENCED
HEAVY RAINS OVER THE PAST TWO DAYS. THE AREAL COVERAGE,
EVOLUTION, AND LOCATION OF POTENTIAL HEAVY RAIN BANDS REMAINS
HIGHLY UNCERTAIN WITH SOME GUIDANCE SUGGESTING THE HEAVIEST
PRECIPITATION MAY REMAIN JUST OFFSHORE IN THE ATLANTIC THROUGH AT
LEAST THIS EVENING. HOWEVER, THE POTENTIAL FOR ADDITIONAL HEAVY
RAIN WARRANTS A FLOOD WATCH FOR MIAMI DADE AND BROWARD COUNTIES
BEGINNING THIS EVENING THROUGH MIDDAY MONDAY, ALTHOUGH IT SHOULD
BE NOTED THAT OVERALL CONFIDENCE CONCERNING THE WATCH IS ONLY
AVERAGE AT THIS TIME. THE SEVERE WEATHER THREAT REMAINS LOW AS
SHEAR IS WEAK AND LAPSE RATES ARE POOR. HOWEVER, THE ENTRANCE
REGION OF A STRONG UPPER LEVEL JET ASSOCIATED WITH THE
APPROACHING SHORTWAVE COULD RESULT IN A FEW STRONG STORMS WITH
GUSTY WINDS.
THE LATEST GUIDANCE CONTINUES TO INDICATE THAT THE FRONT WILL
PUSH NORTH DURING THE DAY MONDAY, BEFORE HEADING BACK TO THE
SOUTHEAST BY MONDAY NIGHT. AS A RESULT, RAINFALL MAY TEMPORARILY
BECOME MORE FOCUSED ACROSS NORTHERN AND CENTRAL PORTIONS OF THE
CWA FOR A PERIOD MONDAY AFTERNOON, BEFORE DRIFTING BACK SOUTH. A
WAVE OF LOW PRESSURE WILL ULTIMATELY FORM ON THE BOUNDARY AS IT
DRIFTS OFF THE SOUTHEAST COAST. THIS IN TURN WILL INCREASE THE
PRESSURE GRADIENT, BRINGING BREEZY CONDITIONS TUESDAY INTO
WEDNESDAY.
A SURFACE HIGH PRESSURE AREA OVER THE MID ATLANTIC STATES WILL
MOVE INTO THE SOUTHEAST STATES ON TUESDAY. THIS SHOULD AID IN
PUSHING THE DEEP MOISTURE TO OUR SOUTH WITH ONLY REMNANT SHOWER
ACTIVITY POSSIBLE OVER SOUTHERN SECTIONS. WINDS ALOFT WILL SHIFT
TO THE NORTHWEST BY WEDNESDAY AS RIDGING ALOFT ENSUES OVER THE
GULF. HOWEVER, LOW LEVEL FLOW WILL REMAIN OUT OF THE NORTHEAST
WITH VARYING AMOUNTS OF CLOUDINESS AND PERHAPS JUST AN OCCASIONAL
PASSING SHOWER WEDNESDAY THROUGH FRIDAY.
AVIATION...18Z TAFS...A STATIONARY FRONT WAS LOCATED OVER THE
FLORIDA STRAITS EARLY THIS AFTERNOON WHICH SHOULD MOVE TO THE
NORTH TONIGHT INTO LAKE OKEECHOBEE BEFORE MOVING BACK SOUTH
THROUGH SOUTH FLORIDA ON MONDAY. THIS WILL ALLOW FOR THE WINDS AT
ALL OF THE TAF SITES TO BE NORTHEAST THIS AFTERNOON INTO THIS
EVENING BEFORE SWINGING TO A SOUTHWEST DIRECTION LATE TONIGHT
INTO MONDAY MORNING. THE SPEEDS WILL BE 15 TO 20 KNOTS WITH GUSTS
UP TO 25 KNOTS THIS AFTERNOON BEFORE SLOWLY DECREASING TO 5 TO 10
KNOTS AFTER 7Z MONDAY MORNING.
THE VIS WILL REMAIN IN THE VFR CONDITIONS AT ALL OF THE TAF SITES
FOR THIS AFTERNOON INTO MONDAY MORNING. HOWEVER...THE CEILING
WILL REMAIN IN THE MVFR CONDITIONS THIS AFTERNOON INTO MONDAY
MORNING. THE CEILING COULD FALL INTO THE IFR CONDITION AT TIMES
TONIGHT...BUT THE TIMING WILL BE TOO SMALL TO HAVE IT AS A
DOMINATE PERIOD.
THERE COULD ALSO BE A FEW THUNDERSTORMS AFTER 4Z TONIGHT ACROSS
SOUTH FLORIDA, BUT THE COVERAGE WILL BE VERY SMALL. SO WILL ONLY
CARRY VCSH WITH CB AT 1000FT AT THIS TIME...AND LET LATER SHIFTS
DETERMINE IF VCTS NEEDS TO BE ADDED FOR TONIGHT.
MARINE...ADVISORY LEVEL WINDS AND SEAS TO PERSIST OVER THE LOCAL
WATERS THROUGH AT LEAST EARLY EVENING. SURFACE WINDS WILL BEGIN
TO DECREASE OVERNIGHT AS THE FRONTAL BOUNDARY MOVES BACK NORTH
AND THE PRESSURE GRADIENT RELAXES. WINDS WILL AGAIN INCREASE BY
TUESDAY AS LOW PRESSURE FORMS OVER THE WESTERN ATLANTIC AND HIGH
PRESSURE BUILDS WELL TO THE NORTH.
FIRE WEATHER...RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL
THRESHOLDS. NO SIGNIFICANT FIRE WEATHER CONCERNS THROUGH AT LEAST
TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 70 84 71 / 60 60 60 20
FORT LAUDERDALE 81 73 85 73 / 70 70 60 30
MIAMI 81 72 85 72 / 70 70 60 30
NAPLES 82 69 85 67 / 30 60 50 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH MONDAY MORNING FOR COASTAL BROWARD-COASTAL
MIAMI DADE-FAR SOUTH MIAMI DADE-INLAND BROWARD-INLAND MIAMI
DADE-METRO BROWARD-METRO MIAMI DADE.
AM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR COASTAL WATERS
FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Oct 30, 4:15 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 415 PM EDT SUN OCT 30 2011 FLZ063-066>075-168-172>174-311000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 415 PM EDT SUN OCT 30 2011 ...FLOOD WATCH BROWARD AND MIAMI-DADE COUNTIES 8 PM THIS EVENING THRU NOON MONDAY... ...SMALL CRAFT ADVISORY ALL WATERS THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT FLOODING: A FLOOD WATCH IS IN EFFECT FOR BROWARD AND MIAMI-DADE COUNTIES FROM 8 PM THIS EVENING THROUGH NOON ON MONDAY. ANOTHER ROUND OF HEAVY RAIN IS POSSIBLE, WHICH COULD LEAD TO STREET FLOODING AS WELL AS FLOODING OF HOMES AND BUSINESSES. THE GROUND IS SATURATED AND WATER LEVELS ARE ELEVATED IN CANALS AS WELL AS IN LOW LYING AREAS, SO ADDITIONAL HEAVY RAINFALL COULD QUICKLY LEAD TO FLOODING PROBLEMS. FLOOD ADVISORIES OR FLASH FLOOD WARNINGS WILL BE ISSUED SHOULD THIS FLOOD POTENTIAL MATERIALIZE. RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE PALM BEACH COAST WITH A MODERATE RISK ALONG THE BROWARD AND MIAMI-DADE COUNTY COAST. THUNDERSTORMS: A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT, ESPECIALLY ALONG THE ATLANTIC COAST AND ADJACENT WATERS. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE TORRENTIAL RAINS ALONG WITH OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS. WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH TODAY. WAVES: SEAS OF 7 TO 9 FEET ARE FORECAST OVER THE ATLANTIC WATERS, HIGHEST OFF THE PALM BEACH COAST. WATERSPOUTS: WATERSPOUTS ARE POSSIBLE OVER THE ATLANTIC AND BISCAYNE BAY WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE, MAINLY ACROSS BROWARD AND MIAMI-DADE COUNTIES...WHERE A FLOOD WATCH IS IN EFFECT UNTIL NOON ON MONDAY. SEAS OF LEAST 7 FEET ARE POSSIBLE IN THE ATLANTIC WATERS THROUGH MID WEEK, DUE TO A TIGHTENING PRESSURE GRADIENT OVER SOUTH FLORIDA. THIS WILL ALSO LEAD TO A INCREASE IN THE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA THROUGH MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL, FLOODING AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Local storm report, Oct 30, 8:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
811 PM EDT SUN OCT 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FLOOD MIAMI BEACH 25.81N 80.13W
10/30/2011 MIAMI-DADE FL LAW ENFORCEMENT
MIAMI BEACH POLICE DEPARTMENT HAS JUST REPORTED 4 AREAS
OF FLOODED ROADWAYS... 300 BLOCK OF WASHINGTON AVE, 100
BLOCK OF JEFFERSON AVE, 1ST AND ALTON RD, AND THE 1000
SOUTH POINT DRIVE
&&
EBAUGHSpecial weather statement, Oct 30, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
813 PM EDT SUN OCT 30 2011
FLZ073-074-173-310100-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
813 PM EDT SUN OCT 30 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL MIAMI-DADE COUNTY
* UNTIL 900 PM EDT
* AT 806 PM EDT...REGIONAL RADARS INDICATE HEAVY SHOWERS WITH
POSSIBLE FUNNEL CLOUDS 5 MILES SOUTHEAST OF CUTLER BAY...AND
MOVING NORTHWEST AT 5 MPH.
* THE STORM WILL AFFECT...
CUTLER BAY...
PALMETTO BAY...
AND SURROUNDING COMMUNITIES.
ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2561 8030 2559 8031 2557 8030 2554 8031
2553 8031 2553 8032 2562 8047 2574 8033
2563 8027
TIME...MOT...LOC 0012Z 153DEG 6KT 2555 8029
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 8:02 PM EDT | Special Marine Warning | MFL | 43 min | |
| Oct 30, 8:14 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 3 hr |
| Oct 30, 8:26 PM EDT | Tornado Warning | MFL | Miami-Dade | 34 min |
| Oct 30, 8:44 PM EDT | Special Marine Warning | MFL | 46 min | |
| Oct 30, 8:55 PM EDT | Tornado Warning | MFL | Miami-Dade | 23 min |
| Oct 30, 9:31 PM EDT | Special Marine Warning | MFL | 44 min | |
| Oct 30, 10:12 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Oct 30, 10:31 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 6 hr |
| Oct 31, 12:07 AM EDT | Areal Flood Advisory | MFL | Broward | 4 hr |
| Oct 31, 1:27 AM EDT | Flash Flood Warning | MFL | Broward | 3 hr |
| Oct 31, 1:47 AM EDT | Special Marine Warning | MFL | 58 min | |
| Oct 31, 2:26 AM EDT | Flash Flood Warning | MFL | Broward | 3 hr |
| Oct 31, 4:21 AM EDT | Flash Flood Warning | MFL | Miami-Dade | 5 hr |
| Oct 31, 4:29 AM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 4 days |
| Oct 31, 4:31 AM EDT | Flash Flood Warning | MFL | Broward | 5 hr |
| Oct 31, 8:32 AM EDT | Special Marine Warning | MFL | 28 min | |
| Oct 31, 8:59 AM EDT | Areal Flood Warning | MFL | Miami-Dade | 3 hr |
| Oct 31, 9:06 AM EDT | Areal Flood Warning | MFL | Broward | 3 hr |
| Oct 31, 12:01 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 5 hr |
| Oct 31, 12:16 PM EDT | Flash Flood Warning | MFL | Broward | 6 hr |
| Oct 31, 1:35 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Oct 31, 2:08 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Oct 31, 2:54 PM EDT | Areal Flood Advisory | MFL | Broward | 111 min |
| Oct 31, 4:55 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 4 hr |
| Oct 31, 5:50 PM EDT | Areal Flood Warning | MFL | Broward | 18 hr |
| Oct 31, 6:48 PM EDT | Areal Flood Warning | MFL | Miami-Dade | 18 hr |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.